What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 16, 5:31 PM CST, 34 minutes earlier.
Area forecast discussion, Jul 16, 5:31 PM CST, 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
631 PM CDT Wed Jul 16 2025
...NEW AVIATION...
.SHORT TERM...
(This evening through Thursday night)
Issued at 130 PM CDT Wed Jul 16 2025
Upper trough and weak surface low over the eastern Gulf off of the
Florida Panhandle this afternoon. Most of the associated
convection remains offshore, although a few showers have developed
in the last hour near the Mississippi-Alabama border. Temperatures
were in the upper 80s and lower 90s with heat index values around
105 degrees.
The main concern through Thursday night will be the potential for
heavy rainfall, especially along and south of the Interstate 10
corridor. While the morning soundings around the area indicated
precipitable water values were near 1.8 inches (near climo), as
the trough moves westward, those values are expected to increase
to 2.2 to 2.5 inches tomorrow, which will be above the 90th
percentile. Anything close to 2.5 inches will be at the top end of
the chart.
At this point, significant development of the low pressure isn't
expected, but can't be entirely ruled out. The upper trough axis
is expected to track westward along the coast tonight and
Thursday, and be over western Louisiana by Thursday evening.
Clusters of showers and storms will move across the area, mainly
late tonight and during the day Thursday. While it won't rain all
the time over the next 36 hours, the heaviest cells will certainly
be capable of producing 2 to 3 inches of rain in an hour, and 3 to
6 inches by Friday morning, especially south of I-10, with
isolated higher amounts likely. If that falls in the wrong
places, notably urban areas with poor drainage, flash flooding is
certainly possible, and will hold the Flood Watch in place as
currently depicted.
&&
.LONG TERM...
(Friday through Tuesday night)
Issued at 130 PM CDT Wed Jul 16 2025
With the upper trough to the west of us on Friday, the threat for
organized heavy rainfall may be somewhat diminished, but
precipitable water values will still remain around 2 inches, and
cell movements are expected to be slower. That means the potential
for flooding continues on Friday and Friday evening. Some
indications that Saturday could remain at risk before ridging
builds back into the area. Beyond Saturday, we'll be back in a
more "normal" summer convective pattern with isolated to
scattered afternoon convection, with temperatures reaching the mid
90s before convective development cuts off heating. If we reach
mid 90s, with the ground fairly wet, that would indicate that Heat
Advisories may be necessary from Sunday onward.
&&
.AVIATION...
(00Z TAFS)
Issued at 626 PM CDT Wed Jul 16 2025
Frequent MVFR or lower reductions through the cycle as a tropical
disturbance moves into the region from the east. This will allow
for convection and heavy rainfall to become both a VIS/CIG problem
off and on (mostly on) through the cycle. Winds will mainly be
light for the most part and likely variable as the system moves
west in time. However, some stronger wind gusts in the deeper
convection will be possible. (Frye)
&&
.MARINE...
Issued at 130 PM CDT Wed Jul 16 2025
Still much uncertainty whether any tropical development occurs
with the trough and surface low in the eastern Gulf. Current
expectation is that sustained winds remain below 20 knots, which
would mean only Small Craft Exercise Caution headlines may be
needed tomorrow afternoon/evening into the first half of Friday.
The more significant threat would be thunderstorms producing
locally higher winds/seas. Coastal flooding is currently not
expected to be an issue, as winds aren't sufficient to bring tides
up more than a foot or so, and we are just exiting the neap
portion of the cycle.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 90 74 88 / 30 80 30 90
BTR 77 90 76 88 / 40 90 50 90
ASD 74 88 74 88 / 70 90 60 90
MSY 78 88 78 90 / 70 90 60 90
GPT 75 89 77 88 / 80 90 70 90
PQL 74 89 75 88 / 80 80 70 90
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ034>037-039-
046>048-057-058-071-081>086.
Flood Watch through late Friday night for LAZ034>037-039-046>048-
056>060-064>071-076>090.
GM...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ068>071.
Flood Watch through late Friday night for MSZ077-083>088.
GM...None.
&&
SHORT TERM...RW
LONG TERM....RW
AVIATION...RDF
MARINE...RWIn the hours before
Special weather statement, Jul 16, 1:58 PM CST, 4 hours 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
258 PM CDT Wed Jul 16 2025
LAZ066-162030-
Lower Terrebonne LA-
258 PM CDT Wed Jul 16 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
TERREBONNE PARISH THROUGH 330 PM CDT
...
At 258 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas over Dulac, or 14
miles south of Houma. This thunderstorm was nearly stationary.
HAZARD...Waterspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Dulac, Cocodrie, Tambour Bay Buoy, and Lumcon Center Buoy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 2915 9098 2930 9091 2946 9079 2946 9069
2940 9060 2921 9061 2910 9065 2908 9075
2909 9083 2907 9085 2907 9087
TIME...MOT...LOC 1958Z 019DEG 1KT 2936 9072
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, Jul 16, 2:11 PM CST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service New Orleans LA
311 PM CDT Wed Jul 16 2025
LAZ070-162045-
Lower St. Bernard LA-
311 PM CDT Wed Jul 16 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL ST.
BERNARD PARISH THROUGH 345 PM CDT
...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas 10 miles southeast
of Shell Beach, or 20 miles northeast of Port Sulphur. This
thunderstorm was nearly stationary.
HAZARD...Waterspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
This storm will remain over mainly rural areas of south central St.
Bernard Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 2986 8957 2987 8949 2982 8943 2964 8947
2972 8968 2977 8967
TIME...MOT...LOC 2011Z 029DEG 4KT 2976 8955
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, Jul 16, 2:38 PM CST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
338 PM CDT Wed Jul 16 2025
LAZ066-162115-
Lower Terrebonne LA-
338 PM CDT Wed Jul 16 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHERN TERREBONNE
PARISH THROUGH 415 PM CDT
...
At 338 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms capable of producing waterspouts over marine areas over
Dulac, or 14 miles south of Houma, moving south at 10 mph.
HAZARD...Waterspouts.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters.
Locations impacted include...
Dulac, Chauvin, Cocodrie, Montegut, Tambour Bay Buoy, and Lumcon
Center Buoy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 2915 9098 2916 9109 2919 9114 2921 9122
2929 9119 2948 9078 2947 9057 2919 9053
2914 9073 2913 9094
TIME...MOT...LOC 2038Z 008DEG 9KT 2937 9067
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
KLGSpecial weather statement, Jul 16, 3:11 PM CST, 2 hours 54 minutes before
Special Weather Statement
National Weather Service New Orleans LA
411 PM CDT Wed Jul 16 2025
LAZ070-162145-
Lower St. Bernard LA-
411 PM CDT Wed Jul 16 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN ST.
BERNARD PARISH THROUGH 445 PM CDT
...
At 410 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas 14 miles east of
Shell Beach, or 28 miles south of Waveland, moving southeast at 15
mph.
HAZARD...Waterspouts.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters.
This storm will remain over mainly rural areas of southeastern St.
Bernard Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 2973 8927 2976 8938 2970 8939 2969 8943
2972 8954 2989 8956 2994 8946 2993 8933
2985 8924 2983 8926 2975 8924
TIME...MOT...LOC 2110Z 323DEG 15KT 2987 8943
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
KLGSpecial weather statement, Jul 16, 5:16 PM CST, 49 minutes before
Special Weather Statement
National Weather Service New Orleans LA
616 PM CDT Wed Jul 16 2025
MSZ086-087-162330-
Southern Harrison MS-Southern Hancock MS-
616 PM CDT Wed Jul 16 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
HARRISON AND EAST CENTRAL HANCOCK COUNTIES THROUGH 630 PM CDT
...
At 616 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas near Long Beach,
moving west at 20 mph.
HAZARD...Waterspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Gulfport, Long Beach, Bay St. Louis, Waveland, Diamondhead, and
Shoreline Park.
This includes Interstate 10 in Mississippi between mile markers 14
and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3036 8908 3027 8937 3031 8940 3039 8941
3041 8933 3042 8912
TIME...MOT...LOC 2316Z 073DEG 16KT 3036 8923
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, Jul 16, 5:27 PM CST, 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
627 PM CDT Wed Jul 16 2025
LAZ076-MSZ086-087-170000-
Southeast St. Tammany LA-Southern Harrison MS-Southern Hancock MS-
627 PM CDT Wed Jul 16 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
HARRISON AND SOUTHEASTERN HANCOCK COUNTIES THROUGH 700 PM CDT
...
At 626 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas over Bay St.
Louis, moving west at 20 mph.
HAZARD...Waterspouts near marine areas and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Long Beach, Bay St. Louis, Waveland, Diamondhead, Shoreline Park, and
Pearlington.
This includes Interstate 10 in Mississippi between mile markers 11
and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 3028 8927 3029 8931 3023 8940 3018 8943
3014 8962 3024 8960 3031 8947 3039 8944
3041 8923 3035 8919 3031 8919
TIME...MOT...LOC 2326Z 078DEG 16KT 3033 8930
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLG